Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Fort Worth, TX

February 24, 201128 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Feb 24, 2011, 3:52 AM CST for 28 counties in Texas. It took effect at Feb 24, 2011, 11:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2011, 3:52 AM CST (09:52 UTC)
In effect from
Feb 24, 2011, 11:00 AM CST
Expired
Feb 24, 2011, 9:00 PM CST
In force
10 hr
Issued by
NWS Fort Worth, TX
All 28 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 42 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WWUS84 KFWD 240952
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
352 AM CST THU FEB 24 2011

...RED FLAG WARNING IS IN EFFECT ALONG AND WEST OF THE I-35 CORRIDOR
FROM 11 AM UNTIL 6 PM TODAY FOR STRONG WINDS AND LOW HUMIDITIES...

A DRY LINE WILL MOVE TO JUST EAST OF THE I-35 CORRIDOR THIS
AFTERNOON BRINGING RELATIVE HUMIDITY VALUES DOWN INTO THE TEENS
AND 20S. WESTERLY WINDS BEHIND THE DRY LINE ARE EXPECTED TO INCREASE
TO 20 TO 25 MPH WITH GUSTS TO 30 MPH. THESE CONDITIONS ARE
EXPECTED TO SUPPORT ERRATIC FIRE BEHAVIOR.

TXZ091-100>102-115>117-129>132-141>144-156-157-241800-
/O.UPG.KFWD.FW.A.0001.110224T1700Z-110225T0000Z/
/O.NEW.KFWD.FW.W.0001.110224T1700Z-110225T0000Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-BOSQUE-LAMPASAS-
CORYELL-
352 AM CST THU FEB 24 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A DRY LINE WILL MOVE TO JUST EAST OF THE I-35 CORRIDOR THIS
AFTERNOON BRINGING RELATIVE HUMIDITY VALUES DOWN INTO THE TEENS
AND 20S. WESTERLY WINDS BEHIND THE DRY LINE ARE EXPECTED TO INCREASE
TO 20 TO 25 MPH WITH GUSTS TO 30 MPH. THESE CONDITIONS ARE
EXPECTED TO SUPPORT ERRATIC FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

TXZ092-093-103-104-118-119-133-134-145-158-159-241800-
/O.NEW.KFWD.FW.W.0001.110224T1700Z-110225T0000Z/
COOKE-GRAYSON-DENTON-COLLIN-TARRANT-DALLAS-JOHNSON-ELLIS-HILL-
BELL-MCLENNAN-
352 AM CST THU FEB 24 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

A DRY LINE WILL MOVE TO JUST EAST OF THE I-35 CORRIDOR THIS
AFTERNOON BRINGING RELATIVE HUMIDITY VALUES DOWN INTO THE TEENS
AND 20S. WESTERLY WINDS BEHIND THE DRY LINE ARE EXPECTED TO INCREASE
TO 20 TO 25 MPH WITH GUSTS TO 30 MPH. THESE CONDITIONS ARE
EXPECTED TO SUPPORT ERRATIC FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
3 follow-up statements
614 
WWUS84 KFWD 241741
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1141 AM CST THU FEB 24 2011

...RED FLAG WARNING IS IN EFFECT ALONG AND WEST OF THE I-
35 CORRIDOR FROM 11 AM UNTIL 6 PM TODAY FOR STRONG WINDS AND LOW
HUMIDITIES...

A DRY LINE WILL MOVE TO JUST EAST OF THE I-35 CORRIDOR THIS
AFTERNOON BRINGING RELATIVE HUMIDITY VALUES DOWN INTO THE TEENS
AND 20S. WESTERLY WINDS BEHIND THE DRY LINE ARE EXPECTED TO
INCREASE TO 20 TO 25 MPH WITH GUSTS TO 30 MPH. THESE CONDITIONS
ARE EXPECTED TO SUPPORT ERRATIC FIRE BEHAVIOR.

TXZ091>093-100>104-115>119-129>134-141>145-156>159-250000-
/O.CON.KFWD.FW.W.0001.000000T0000Z-110225T0000Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-
CORYELL-BELL-MCLENNAN-
1141 AM CST THU FEB 24 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

A DRY LINE WILL MOVE TO JUST EAST OF THE I-35 CORRIDOR THIS
AFTERNOON BRINGING RELATIVE HUMIDITY VALUES DOWN INTO THE TEENS
AND 20S. WESTERLY WINDS BEHIND THE DRY LINE ARE EXPECTED TO
INCREASE TO 20 TO 25 MPH WITH GUSTS TO 30 MPH. THESE CONDITIONS
ARE EXPECTED TO SUPPORT ERRATIC FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

CAVANAUGH
835 
WWUS84 KFWD 242344
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CST THU FEB 24 2011

...RED FLAG WARNING EXTENDED FOR THE REGION FROM THE METROPLEX
AND WESTWARD DUE TO ACTIVE WILDFIRES OCCURRING WHILE A WIND SHIFT
IS FORECAST...


TXZ091>093-134-142>145-156>159-250045-
/O.EXP.KFWD.FW.W.0001.000000T0000Z-110225T0000Z/
MONTAGUE-COOKE-GRAYSON-ELLIS-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-
CORYELL-BELL-MCLENNAN-
544 PM CST THU FEB 24 2011

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

WESTERLY WINDS WILL SUBSIDE DURING THE NEXT HOUR BELOW RED FLAG
WARNING CRITERIA AND THE THREAT FOR ERRATIC FIRE BEHAVIOR WILL
LESSEN. RELATIVE HUMIDITY WILL INCREASE FROM THE TEENS AND 20S TO
ABOVE 30 PERCENT BY 9 PM. WEST WINDS WILL DIMINISH TO 5 TO 15 MPH
AFTER SUNSET...BUT WILL SWITCH TO THE NORTH BETWEEN 9 PM AND
MIDNIGHT.

$$

TXZ100>104-115>119-129>133-141-250300-
/O.EXT.KFWD.FW.W.0001.000000T0000Z-110225T0300Z/
YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-PALO PINTO-PARKER-TARRANT-
DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-
544 PM CST THU FEB 24 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE RED FLAG WARNING HAS BEEN EXTENDED THROUGH 9 PM DUE TO
WILDFIRES OCCURRING WHILE A WIND SHIFT IS FORECAST. THE WINDS WILL
SHIFT FROM WEST AT 10 TO 20 MPH TO THE NORTH BEHIND A SOUTHWARD
MOVING COLD FRONT. HIGHER GUSTS ARE POSSIBLE RIGHT BEHIND THE
FRONT. FIRE FIGHTING OPERATIONS IN THE AREA SHOULD BE PREPARED FOR
THIS WIND SHIFT.

THE FRONT IS EXPECTED TO REACH A GRAHAM TO DENTON LINE AT 6 PM.
THE FRONT SHOULD REACH ACTIVE WILDFIRES IN PARKER COUNTY AFTER 7 
PM. THE FRONT SHOULD REACH ACTIVE WILDFIRES IN EASTLAND COUNTY
AROUND 8 PM...AND TO THE WILDFIRE IN ERATH COUNTY AROUND 9 PM.
FORTUNATELY RELATIVE HUMIDITY BEHIND THE FRONT WILL SURGE FROM THE
TEENS AND 20S...TO 40 AND 50 PERCENT BEHIND THE FRONT. HUMIDITY
WILL CONTINUE TO RISE ABOVE 60 PERCENT AND WINDS WILL DECREASE TO
NEAR 10 MPH AN HOUR OR TWO AFTER FRONTAL PASSAGE.

$$

92
645 
WWUS84 KFWD 250249
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
849 PM CST THU FEB 24 2011

TXZ100>104-115>119-129>133-141-250400-
/O.EXP.KFWD.FW.W.0001.000000T0000Z-110225T0300Z/
YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-PALO PINTO-PARKER-TARRANT-
DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-
849 PM CST THU FEB 24 2011

...RED FLAG WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM CST THIS EVENING. 

A COLD FRONT HAS MOVED THROUGH THE AREA AND BROUGHT RELATIVE
HUMIDITY VALUES ABOVE 50 PERCENT. NORTH WINDS AT 10 TO 20 MPH WILL
DIMINISH TO NEAR 10 MPH AFTER MIDNIGHT. THUS THE THREAT FOR
ERRATIC FIRE WEATHER BEHAVIOR IS ENDING.

$$

92

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 23, 11:35 PM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Feb 23, 11:35 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1135 PM CST WED FEB 23 2011

.AVIATION...
AS THE SKIES CLEARED LATE THIS EVENING AND THE WINDS DROPPED TO
LESS THAN 10 KTS...AREAS OF FOG DEVELOPED ACROSS THE DFW METROPLEX
AND LOCATIONS NORTH OF THERE. MOST LOCATIONS ARE IN VFR OR HIGH
END MVFR CATEGORY EXCEPT FOR KGKY WHO DROPPED TO 1/4SM. SOME FOG
IS EXPECTED TO REMAIN OVERNIGHT BUT VISIBILITIES WILL IMPROVE WITH
THE RETURN OF STRATUS AND INCREASING WIND SPEEDS OVERNIGHT. AT
0530Z/1130 PM...THE STRATUS WAS ALREADY MOVING NORTH THROUGH THE
HILL COUNTRY TOWARD KACT. 40-50 KTS OF WIND OFF THE SURFACE WILL
QUICKLY USHER THE STRATUS NORTH REACHING KACT AROUND 07Z AND THE
DFW METROPLEX AROUND 08-09Z. CLOSER TO DAYBREAK...AREAS OF DRIZZLE
AND LIGHT RAIN MAY DEVELOP AHEAD OF AN APPROACHING STORM SYSTEM BUT
IMPACTS AT THE AIRPORTS WILL BE MINIMAL. THE MAIN IMPACTS TO THE
TAF SITES ON THURSDAY WILL COME FROM A STRONG DRYLINE. SOME
THUNDERSTORMS ARE POSSIBLE AHEAD OF AND ALONG THE DRYLINE DURING
THE LATE MORNING HOURS BUT ONCE THE DRYLINE PASSES THE TAF SITES
AROUND MIDDAY /18-19Z/...STRONG WEST WINDS OF 15-20 KTS WITH GUSTS
UP TO 30 KTS WILL OCCUR. THE WIND GUSTS WILL SUBSIDE WITH SUNSET
AND THEN A COLD FRONT WILL MOVE THROUGH DURING THE LATE EVENING
HOURS ON THURSDAY.

82/JLD

&&

.UPDATE...
CLOUDS HAVE CLEARED TEMPORARILY AND HAVE UPDATED SKY FORECAST FOR
TONIGHT. WITH THE CLEAR SKIES TEMPS HAVE REACHED FORECAST LOWS IN
SOME SPOTS AND HAVE LOWERED MIN TEMP FORECAST A COUPLE DEGREES.
SOME PATCHY FOG HAS ALSO DEVELOPED SOUTH OF DALLAS AND IT APPEARS
THE REGION FROM DALLAS TO PARIS WILL HAVE A LOW THREAT FOR MORE
FOG TONIGHT AS LOW LEVEL MOISTURE ADVECTION IS STRONGEST THERE.

A QUICK LOOK AT THE 0Z UPPER AIR DATA AND THE NEW NAM YIELDS NO
SURPRISES. APPEARS BRUNT OF THE CONVECTION WILL OCCUR IN THE
MORNING HOURS ALONG THE SO-CALLED WARM CONVEYOR BELT. TYPICALLY
THIS ACTIVITY TENDS TO BE ELEVATED AND SINCE MID LEVEL LAPSE RATES
ARE NOT STEEP AT ALL...SEVERE THREAT APPEARS MARGINAL. DID EXPAND
THE HIGHER POPS DOWN SOUTH TOMORROW MORNING AS NORTH-SOUTH
ORIENTED BAND OF RAIN/CONVECTION SHOULD AFFECT MOST OF THE CWA
WITH QPF OF 0.1 TO 0.25 AS IT MOVES EAST. THIS BAND SHOULD CLEAR
THE EASTERN ZONES BY 2 PM OR SO...WITH DRY LINE LAGGING BEHIND AND
TAKING A FEW MORE HOURS TO PUSH THROUGH. CONVECTIVE INITIATION ON
THE DRY LINE IN THE AFTERNOON WOULD CERTAINLY POSE A HIGHER RISK
OF SEVERE STORMS...BUT THIS INITIATION IS MORE UNLIKELY DUE TO
WINDS QUICKLY GOING WESTERLY ABOVE THE SURFACE. THIS IS NEVER GOOD
FOR CONVECTIVE INITIATION IN OUR REGION AS MOISTURE IS TOO THIN
AND TCU IS UNABLE TO BUILD IN THE SHEARED LOW LEVEL FLOW.

TR.92

&&

.PREV DISCUSSION... /ISSUED 150 PM CST WED FEB 23 2011/
EARLY AFTERNOON SATELLITE IMAGERY SHOWS EXTENSIVE LOW CLOUD COVER
EXTENDING FROM THE HILL COUNTRY NORTHWARD INTO NORTH TEXAS. THESE
CLOUDS AND PATCHY DRIZZLE ARE THE RESULT OF A NORTHWARD MOVING
WARM FRONT WHICH IS NOW LIKELY LOCATED NEAR THE RED RIVER BASED ON
LATEST SURFACE OBSERVATIONS. LOW LEVEL WARM ADVECTION WILL
CONTINUE THROUGH THE OVERNIGHT HOURS AND WE WILL LIKELY SEE AN
INCREASE IN SPOTTY SHOWERS THROUGH TONIGHT AHEAD OF A STRONG
DISTURBANCE THAT WILL MOVE THROUGH THE PLAINS ON THURSDAY. THIS
SYSTEM IS CURRENTLY CROSSING THE NORTHERN BAJA PENINSULA THIS
AFTERNOON AND WILL BE MOVING INTO WEST TEXAS BY EARLY THURSDAY
MORNING. WITH THE APPROACH OF THIS SYSTEM...DEEP LAYER UPWARD
FORCING WILL INCREASE AND WE CAN EXPECT A GENERAL UPTICK IN THE
CONVECTIVE ACTIVITY ACROSS NORTH TEXAS AS A SURFACE LOW BEGINS TO
DEEPEN AND MOVE EAST. RIGHT NOW IT APPEARS THAT THE BEST UPWARD
ASCENT ASSOCIATED WITH THIS S/W WILL PASS TO THE NORTH OF US
HOWEVER THE LATEST MODEL RUNS HAVE TRENDED SLIGHTLY FARTHER SOUTH.
THE SURFACE LOW STILL APPEARS THAT IT WILL TRACK IN THE VICINITY
OF WICHITA FALLS...THEN ACROSS SOUTHERN OKLAHOMA AND EVENTUALLY
INTO CENTRAL ARKANSAS. A DRYLINE WILL EXTEND SOUTHWARD FROM THE
LOW AND WILL SURGE EAST DURING THE DAY. SCATTERED SHOWERS AND
ELEVATED THUNDERSTORMS WILL LIKELY BE ONGOING EARLY THURSDAY
MORNING PARTICULARLY IN THE VICINITY OF THE SURFACE LOW. THESE
STORMS WOULD MAINLY POSE A HAIL THREAT. AS THE DISTURBANCE GETS
CLOSER AND FORCING INCREASES...WE MAY SEE SOME SORT OF LINEAR
SYSTEM DEVELOP AND QUICKLY MOVE EAST. WHILE DEEP LAYER SHEAR IS
IMPRESSIVE...EXTENSIVE LOW CLOUD COVER AND RAPIDLY VEERING LOW
LEVEL WIND PROFILES WILL LIKELY LIMIT OVERALL SEVERE PROBABILITIES
ACROSS NORTH TEXAS. THE HIGHEST POPS WILL REMAIN ACROSS THE
NORTHERN HALF OF THE CWA WITH BEST CHANCES FOR SEVERE CONVECTION
ACROSS THE NORTHEAST. POPS WILL QUICKLY END FROM WEST TO EAST
DURING THE AFTERNOON HOURS.

THE OTHER FACTOR WITH THIS SYSTEM WILL BE THE INCREASING FIRE
DANGER BEHIND THE DRYLINE DURING THE AFTERNOON. AS THE DRYLINE
MOVES THROUGH...RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 20
PERCENT WITH LOW LEVEL WINDS OUT OF THE WEST AROUND 20 MPH. THESE
CONDITIONS WILL NOT BE LONG LASTING BUT MAY BE SUFFICIENT TO
SIGNIFICANTLY INCREASE THE POSSIBILITY OF GRASS FIRES ACROSS THE
WESTERN COUNTIES. PORTIONS OF THE CURRENT FIRE WEATHER WATCH MAY
BE UPGRADED TO A RED FLAG WARNING OVERNIGHT. THE ACTUAL COLD FRONT
ON THE BACK SIDE OF THE LOW WILL MOVE THROUGH NORTH TEXAS DURING
THE EVENING HOURS TOMORROW. WINDS WILL SHIFT TO THE NORTH AND
COOLER TEMPERATURES CAN BE EXPECTED.

THE COOLER WEATHER WILL ONLY LAST A DAY OR SO BEFORE ANOTHER
WARMUP IS EXPECTED FOR THE WEEKEND. SOUTHERLY FLOW WILL AGAIN
INCREASE LATE FRIDAY NIGHT AHEAD OF ANOTHER SYSTEM EXPECTED TO
MOVE THROUGH THE PLAINS BY SUNDAY. THERE IS STILL SOME TIMING
UNCERTAINTY WITH THIS SYSTEM REGARDING PRECIP CHANCES BUT WILL
LEAVE THE 20 POPS IN FOR SUNDAY AND SUNDAY NIGHT.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  77  40  61  48 /  20  70   5   0   5
WACO, TX              62  77  42  67  47 /  20  50   5   0   5
PARIS, TX             59  75  37  58  40 /  20 100  10   0   5
DENTON, TX            62  76  37  59  45 /  30  80   5   0   5
MCKINNEY, TX          62  74  38  59  43 /  20  80   5   0   5
DALLAS, TX            62  76  41  61  47 /  20  70   5   0   5
TERRELL, TX           61  75  41  61  45 /  20  60   5   0   5
CORSICANA, TX         62  75  42  64  46 /  20  60   5   0   5
TEMPLE, TX            62  76  42  68  47 /  20  40   5   0   5
MINERAL WELLS, TX     61  75  36  64  46 /  40  70   5   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 11 AM CST THURSDAY THROUGH THURSDAY
AFTERNOON FOR TXZ091-100>102-115>117-129>132-141>144-156-157.

&&

82/92
Hazardous weather outlook, Feb 23, 3:13 PM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
313 PM CST WED FEB 23 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
313 PM CST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
AFTER MIDNIGHT TONIGHT. THE BEST CHANCE FOR THUNDERSTORMS TONIGHT
WILL REMAIN WEST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS DURING THE
DAY ON THURSDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE.
THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND EAST OF A
SHERMAN...CORSICANA...PALESTINE LINE THURSDAY AFTERNOON. HAIL UP
TO THE SIZE OF A QUARTER...LOCALLY DAMAGING WINDS AND CLOUD TO
GROUND LIGHTNING STRIKES ARE THE EXPECTED THUNDERSTORM HAZARDS.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEST OF I-35 BOTH
THURSDAY AND SUNDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

CAVANAUGH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 10:07 AM CSTSpecial Weather StatementFWDRockwall23 min
Feb 24, 10:40 AM CSTSpecial Weather StatementFWDEllis35 min
Feb 24, 12:13 PM CSTSpecial Weather StatementFWDNavarro32 min
Feb 24, 12:49 PM CSTSpecial Weather StatementFWDFalls, Limestone26 min
Feb 24, 1:12 PM CSTSpecial Weather StatementFWDLimestone33 min
Feb 24, 1:41 PM CSTSpecial Weather StatementFWDFreestone34 min
Feb 24, 2:52 PM CSTSpecial Weather StatementFWDAnderson38 min

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.